MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553750
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device problem code a0401 captures the reportable event of handle break for stomach/duodenal stricture indication.The device has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an axios stent and delivery system was to be implanted to treat a stricture during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2022.During the procedure, the inner components of the axios stent deployment hub broke.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.It was reported that the axios stent was to be implanted to treat a stricture during an esophagogastroduodenoscopy (egd) procedure.However, per the axios stent and delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall.The device is not indicated to treat a stricture.
 
Event or Problem Description
It was reported to boston scientific corporation on june 13, 2022 that an axios stent and delivery system was to be implanted to treat a duodenal stricture during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2022.During the procedure, the inner components of the axios stent deployment hub broke.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was to be implanted to treat a duodenal stricture during an esophagogastroduodenoscopy (egd) procedure.However, per the axios stent and delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall.The device is not indicated to treat a stricture.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of handle break for stomach/duodenal stricture indication.Block h10: an axios stent and delivery system were returned for analysis.The stent was returned fully covered by the outer sheath and undeployed.The delivery system was returned in position "4".Visual examination of the returned device found the outer sheath detached at the luer section.No other problems were noted to the stent and delivery system.It was reported that the axios stent was to be implanted to treat a stricture during an esophagogastroduodenoscopy (egd) procedure.A product labeling review was performed and from the information available, this device was used in a manner inconsistent per the instructions for use (ifu) / product label.The ifu states, "the axios stent and delivery system is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall." the axios stent is not indicated to be placed to treat a stricture.He reported event of handle break was not confirmed as the handle was returned in good conditions and no damages were noted.The observed failure of outer sheath detached could have been perceived by the physician as handle break, and was likely due to factors encountered during the procedure.It may be that the characteristics of the lesion, how the device was handled, the technique used by the user and/or normal procedural difficulties encountered during the procedure, limited the performance of the device.Therefore, contributing to the detachment of the outer sheath.Based on the available information, the investigation concluded that the reported event and observed failures were likely due to factors encountered during the procedure.Therefore, the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
AXIOS STENT AND DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14950389
Report Number3005099803-2022-03712
Device Sequence Number14849472
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public08714729904632
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model NumberM00553750
Device Catalogue Number5375
Device Lot Number0028731505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown